Czechoslovak Mathematical Journal, first online, pp. 1-15

The equidistribution of Fourier coefficients of half integral weight modular forms on the plane

Soufiane Mezroui

Received May 3, 2018.   Published online November 18, 2019.

Abstract:  Let $f=\sum_{n=1}^{\infty}a(n)q^n\in S_{k+1/2}(N,\chi_0)$ be a nonzero cuspidal Hecke eigenform of weight $k+\frac12$ and the trivial nebentypus $\chi_0$, where the Fourier coefficients $a(n)$ are real. Bruinier and Kohnen conjectured that the signs of $a(n)$ are equidistributed. This conjecture was proved to be true by Inam, Wiese and Arias-de-Reyna for the subfamilies $\{a(t n^2)\}_n$, where $t$ is a squarefree integer such that $a(t)\neq0$. Let $q$ and $d$ be natural numbers such that $(d,q)=1$. In this work, we show that $\{a(t n^2)\}_n$ is equidistributed over any arithmetic progression $n\equiv d \mod q$.
Keywords:  Shimura lift; Fourier coefficient; half-integral weight; Sato-Tate equidistribution
Classification MSC:  11F30, 11F37
DOI:  10.21136/CMJ.2019.0223-18

PDF available at:  Springer   Institute of Mathematics CAS

[1] S. Akiyama, Y. Tanigawa: Calculation of values of $L$-functions associated to elliptic curves. Math. Comput. 68 (1999), 1201-1231. DOI 10.1090/S0025-5718-99-01051-0 | MR 1627842 | Zbl 0923.11100
[2] S. Arias-de-Reyna, I. Inam, G. Wiese: On conjectures of Sato-Tate and Bruinier-Kohnen. Ramanujan J. 36 (2015), 455-481. DOI 10.1007/s11139-013-9547-2 | MR 3317867 | Zbl 1383.11112
[3] T. Barnet-Lamb, D. Geraghty, M. Harris, R. Taylor: A family of Calabi-Yau varieties and potential automorphy. II. Publ. Res. Inst. Math. Sci. 47 (2011), 29-98. DOI 10.2977/PRIMS/31 | MR 2827723 | Zbl 1264.11044
[4] J. H. Bruinier, W. Kohnen: Sign changes of coefficients of half integral weight modular forms. Modular Forms on Schiermonnikoog (B. Edixhoven et al., eds.). Cambridge University Press, Cambridge (2008), 57-65. DOI 10.1017/CBO9780511543371.005 | MR 2512356 | Zbl 1228.11061
[5] H. Delange: Un théorème sur les fonctions arithmétiques multiplicatives et ses applications. Ann. Sci. Éc. Norm. Supér. (3) 78 (1961), 1-29. (In French.) DOI 10.24033/asens.1097 | MR 0169828 | Zbl 0109.03106
[6] I. Inam, G. Wiese: Equidistribution of signs for modular eigenforms of half integral weight. Arch. Math. 101 (2013), 331-339. DOI 10.1007/s00013-013-0566-4 | MR 3116654 | Zbl 1333.11042
[7] I. Inam, G. Wiese: A short note on the Bruiner-Kohnen sign equidistribution conjecture and Halász' theorem. Int. J. Number Theory 12 (2016), 357-360. DOI 10.1142/S1793042116500214 | MR 3461436 | Zbl 1404.11053
[8] W. Kohnen, Y.-K. Lau, J. Wu: Fourier coefficients of cusp forms of half-integral weight. Math. Z. 273 (2013), 29-41. DOI 10.1007/s00209-012-0994-z | MR 3010150 | Zbl 1302.11026
[9] J. Korevaar: The Wiener-Ikehara theorem by complex analysis. Proc. Am. Math. Soc. 134 (2006), 1107-1116. DOI 10.1090/S0002-9939-05-08060-3 | MR 2196045 | Zbl 1080.40003
[10] S. Mezroui: Sign changes of a product of Dirichlet character and Fourier coefficients of half integral weight modular forms. Available at, (2017), 7 pages.
[11] M. R. Murty, V. K. Murty: The Sato-Tate conjecture and generalizations. Math. Newsl., Ramanujan Math. Soc. 19 (2010), 247-257. MR 3012726 | Zbl 1223.11071
[12] G. Shimura: On modular forms of half-integral weight. Ann. Math. (2) 97 (1973), 440-481. DOI 10.2307/1970831 | MR 0332663 | Zbl 0266.10022
[13] P-J. Wong: On the Chebotarev-Sato-Tate phenomenon. J. Number Theory 196 (2019), 272-290. DOI 10.1016/j.jnt.2018.09.010 | MR 3906478 | Zbl 06987935

Affiliations:   Soufiane Mezroui, Laboratory of Information and Communication Technologies, Department of Information and Communication Systems, National School of Applied Sciences, Abdelmalek Essaadi University, Tangier, Morocco e-mail:

PDF available at: